MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. ACRYSOF SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60AT
Medical Device Problem Codes Inaccurate Delivery (2339); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure the iol got stuck in incision site and unfortunately damaged during extraction from eye.Procedure was completed with new lens.Additional information has requested and received.
 
Additional Manufacturer Narrative
Correction information provided in h.6.(previously reported device codes 2339 submitted in error).The product was returned for analysis.Iol returned pressed against one(1) post of the lens case base.Solution is dried on both surfaces of the optic and haptics.One haptic is adhered to the optic surface in a folded position.Both haptics are intact.The optic is scratched/marked-rejectable.The iol met specifications when dimensionally measured for edge thickness and plan view.The complainant states the use of a non qualified combination: injector, cartridge, viscoelastic.The root cause for the reported complaint could not be determined.It was reported that the iol was stuck in the incision and damaged upon the iol removal.The use of non-qualified combinations may result in delivery issues and/or damage.All product and batch history records are quality reviewed prior to product release.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
MDR Report Key12227918
Report Number9612169-2021-00156
Device Sequence Number3444533
Product Code HQL
UDI-Device Identifier00380650130501
UDI-Public00380650130501
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberSN60AT
Device Catalogue NumberSN60AT.300
Device Lot Number21199704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2021
Initial Date Received by Manufacturer 07/09/2021
Supplement Date Received by Manufacturer10/05/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date10/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH DELIVERY SYSTEM; MONARCH III CARTRIDGE D; Z-HYALIN; MONARCH DELIVERY SYSTEM; MONARCH III CARTRIDGE D; Z-HYALIN